Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What is the treatment for pus filled cysts in my groin area?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5910 Questions
Question
Hi, I am 39 yrs old, no significant medical history. I frequently get cysts growing on my waist area, or groin area that are quite painful and typically are loaded with pus. These cysts can almost show-up overnight. They tend to leave a scar after they deplete. They are roughly the size of a quarter, and if i hold them about the size of a mint ball
Posted Fri, 24 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 5 hours later
Brief Answer: details below Detailed Answer: Hello Thanks for the query and photograph. You are suffering from a condition called as recurrent folliculitis. It is a bacterial infection. Please take an antibiotic like amoxicillin for 5 days and apply ointment mupirocine twice daily for 15 days. Also apply mupirocine in your nostrils and around the anus area. this will prevent from recurrence. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for pus filled cysts in my groin area? 5 hours later
Are these sold over the counter?
 
 
Answered by Dr. Rahul Kumar 8 hours later
Brief Answer: Details below Detailed Answer: Hello Thanks for the follow up, Yes these may be available over the counter. However it vary from country to country. You can give it a try. Thank you
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for pus filled cysts in my groin area? 11 hours later
The fact you mentioned to apply the ointment around the anus area, it raises a very important question. About 6 years ago I was operated for a anal fistula. Although the operation was successful, I had a significant occurence of constipation which led to occasional bleeding since. Also, and on almost every bowel movement I bleed and tends to be quite spotty on the tissue paper. Maybe every few weeks I get a massive discharge of bright red blood. My gastroenterologist cant see the source of the bleeding but suspects maybe from hemeroids on the interior of the anus wall. Now, going back to this issue of folliculitis, I am wondering if I am increasingly succeptable to this bacterial infection due to frequent exposure of blood stream with feces? To be honest the occurrence of these boils I only recall getting them post this operation. Regarding the amoxicillin, it is only with a prescription in the UK. So will have to see my GP on this, however I am just finishing a round of clarithromycin antibiotics due to a throat infection. Is it ok to start the amoxicillin?
 
 
Answered by Dr. Rahul Kumar 13 hours later
Brief Answer: Details below Detailed Answer: Hello Thanks for the foloow up, You have got a good observation. It can be a reason for recurrent boils. No you dont need amoxicillin now as you have taken antibiotic course recently. Take mupirocine and apply it as mentioned by me. You will get relief from this. Thank you
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for pus filled cysts in my groin area? 43 minutes later
Thank you. I have Fucidine cream, is it less effective than muriprocin?
 
 
Answered by Dr. Rahul Kumar 12 hours later
Brief Answer: Details below Detailed Answer: Hello Even fucidine will work but mupirocine is latest and much better, Just check if you can get mupirocine. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor